Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 119, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 11, 2021, 8:49 PM CDT for Saint Tammany Parish, Louisiana. It took effect at May 11, 2021, 10:09 PM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 8:49 PM CDT (01:49 UTC)
- In effect from
- May 11, 2021, 10:09 PM CDT
- Expired
- May 12, 2021, 10:41 AM CDT
- In force
- 13 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River near Camp Covington (CGSL1). The gauge peaked at 45.34 ft at May 12, 2021, 1:00 AM CDT.
- Action stage
- 40 ft
- Minor stage
- 45 ft
- Moderate stage
- 50 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375105, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
570 WGUS44 KLIX 120149 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 849 PM CDT Tue May 11 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Louisiana... Bogue Falaya River At Camp Covington affecting St. Tammany Parish. LAC103-122000- /O.NEW.KLIX.FL.W.0119.210512T0309Z-210514T0713Z/ /CGSL1.1.ER.210512T0309Z.210513T0000Z.210514T0112Z.NO/ 849 PM CDT Tue May 11 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Bogue Falaya River At Camp Covington. * Until late Thursday night. * At 8:00 PM CDT Tuesday the stage was 44.4 feet. * Flood stage is 45.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this evening to a crest of 47.0 feet tomorrow evening. It will then fall below flood stage Thursday evening. && LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010 $$
1 follow-up statement
599 WGUS84 KLIX 121541 FLSLIX Flood Statement National Weather Service New Orleans LA 1041 AM CDT Wed May 12 2021 ...The Flood Warning is cancelled for the following rivers in Louisiana... Bogue Falaya River At Camp Covington affecting St. Tammany Parish. LAC103-121645- /O.CAN.KLIX.FL.W.0119.000000T0000Z-210512T1541Z/ /CGSL1.1.ER.210512T0309Z.210513T0000Z.210514T0112Z.NO/ 1041 AM CDT Wed May 12 2021 ...The Flood Warning for the Bogue Falaya River At Camp Covington has been cancelled... The Flood Warning is cancelled for the Bogue Falaya River At Camp Covington. * At 8:00 AM CDT Wednesday the stage was 44.3 feet. * Flood stage is 45.0 feet. * Forecast...The river is expected to fall to 35.4 feet Monday morning. && LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010 $$ JFL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 11, 2:50 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, May 11, 2:50 PM CDT, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
250 PM CDT Tue May 11 2021
.SHORT TERM...
Biggest forecast concern in the short term is the ongoing heavy
rain. Current rainfall totals have been widespread amounts of
4-5 inches and with swaths of 8-10 inches especially on the south
shore. Unfortunately, we already have high PW with our 12z
sounding showing 1.8 inches which looking at SPC's sounding
climatology is very moist for this time of year. Moist air
advection will continue and the environment continues to be
favorable for thunderstorm development with plenty of CAPE. A
stalled boundary has been draped right along the Louisiana coast.
Storms have been firing off on this boundary. We currently are in
a lull in terms of rainfall but expect more rounds later tonight
and tomorrow. Because of the potential for flash flooding, will
be keeping the current flash flood watch through tomorrow 18z.
Depending on how the evolution of the thunderstorm development
goes Wednesday morning, an extension into Thursday may be needed.
This wet period should begin to taper off on land Thursday as the
boundary pushes offshore.
.LONG TERM (Friday and beyond)...
Once we get out of the short term, we get a break from all the
rain Friday and Saturday and offshore flow will help flush some of
the excess rain out. An upper level low will close off around
northern California and slowly trek southeastward and a shortwave.
Rain will return to the area starting Monday of next week.
Guidance mostly agrees on decent PoPs Monday through Wednesday but
the agreement diverges on exact timing and potential amounts so
left the NBM for now.
&&
.AVIATION...
Visibilities and ceilings have widely varied due to
thunderstorms in the area. The thunderstorms are scattered for the
most part, but some training convection may cause a specific
terminal to be impacted for several hours. Any terminal impacted
by a thunderstorm could have ceilings under 1000 feet,
visibilities reduced to 1 mile and wind gusts up to 50 knots.
There will be some breaks in the afternoon but will pick up again
especially after 06z Wednesday.
&&
.MARINE...
Onshore flow of around 10 knots will remain through tomorrow then
will switch over to offshore. Showers and thunderstorms will be
possible with strong and erratic winds possible in the strongest
thunderstorms. Once the front clears the nearshore coastal waters,
winds will remain relatively light until late Thursday into
Friday then bump up to around 15 knots. It will then begin to
slack again and move back to southeasterly flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 74 57 75 / 70 70 40 10
BTR 67 77 60 77 / 70 80 30 10
ASD 67 79 62 77 / 80 80 50 20
MSY 71 79 67 77 / 70 80 50 20
GPT 67 79 62 75 / 70 70 60 30
PQL 66 79 61 75 / 70 70 60 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday afternoon for LAZ034>037-039-
046>050-056>061-063>072-075>078.
GM...Flash Flood Watch through Wednesday afternoon for GMZ530.
MS...Flash Flood Watch through Wednesday afternoon for MSZ068>071-077-
080>082.
GM...&&
BLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:24 PM CDT | Special Weather Statement | LIX | Assumption | 51 min |
| May 11, 10:15 PM CDT | Special Weather Statement | LIX | Ascension | 30 min |
| May 11, 10:35 PM CDT | Special Weather Statement | LIX | Ascension, Assumption, Saint James | 40 min |
| May 11, 10:37 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 30 min |
| May 11, 10:38 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Saint James | 3 hr |
| May 11, 11:05 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Saint James, Saint John the Baptist | 40 min |
| May 11, 11:41 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist | 64 min |
| May 12, 12:18 AM CDT | Special Weather Statement | LIX | Assumption | 27 min |
| May 12, 12:31 AM CDT | Areal Flood Advisory | LIX | Assumption, Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist | 2 hr |
| May 12, 12:33 AM CDT | Special Weather Statement | LIX | Saint Charles | 42 min |
| May 12, 12:48 AM CDT | Special Weather Statement | LIX | Lafourche | 57 min |
| May 12, 1:12 AM CDT | Special Weather Statement | LIX | Saint Charles | 33 min |
| May 12, 1:41 AM CDT | Special Weather Statement | LIX | Lafourche, Orleans, Saint Charles, Saint Tammany | 49 min |
| May 12, 1:46 AM CDT | Special Marine Warning | LIX | 44 min | |
| May 12, 1:58 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 81 min |
| May 12, 1:58 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 32 min |
| May 12, 2:08 AM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 12 min |
| May 12, 2:30 AM CDT | Special Marine Warning | LIX | 46 min | |
| May 12, 2:47 AM CDT | Special Marine Warning | LIX | 43 min | |
| May 12, 3:14 AM CDT | Special Marine Warning | LIX | 108 min | |
| May 12, 4:25 AM CDT | Special Marine Warning | LIX | 65 min |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.